Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 50, NWS Newport/Morehead City, NC

April 8, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 8, 2016, 3:03 AM EDT. It took effect at Apr 9, 2016, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:03 AM EDT (07:03 UTC)
In effect from
Apr 9, 2016, 8:00 AM EDT
Expired
Apr 8, 2016, 4:28 PM EDT
In force
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 1:01 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 8, 1:01 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 AM EDT FRI APR 8 2016

.SYNOPSIS...
A SECONDARY COLD FRONT WILL MOVE OFFSHORE LATE TONIGHT. ANOTHER
COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT. COLD HIGH PRESSURE WILL
BUILD IN FROM THE NORTHWEST SATURDAY AND SUNDAY. THE HIGH WILL
MOVE OFFSHORE EARLY NEXT WEEK. THE NEXT COLD FRONT WILL IMPACT THE
AREA TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 100 AM FRIDAY...THE SECONDARY COLD FRONT WAS CURRENTLY
MOVING INTO THE COASTAL PLAIN OF NC WITH SCATTERED SHOWERS
OCCURRING AHEAD OF IT. THIS ACTIVITY HAS DIMINISHED IN AERIAL
COVERAGE AND INTENSITY OVER THE PAST HOUR AND SHOULD MOVE OFFSHORE
WITH THE COLD FRONT 9-10Z LATE TONIGHT. GUSTY SW WINDS WILL SLOWLY
DIMINISH AND WILL BECOME W BEHIND THE FRONT OVERNIGHT. GDNC IN
GOOD AGREEMENT WITH MIN TEMPS MID 40S INLAND TO LOWER 50S COAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
AS OF 330 PM THURSDAY...ANOTHER SHRT WV WILL BE ROUNDING BASE OF
TROF DURING THE DAY BUT CONDITIONS LOOK TOO DRY FOR PCPN AND KEPT
DRY FCST. SOME INCREASE OF CU/SCU LIKELY WITH HEATING. WESTERLY
FLOW WILL LIMIT CAA...AND MOS GDNC IN GENERAL AGREEMENT OF MAX
TEMPS MID 60S INLAND TO AROUND 60 OBX.

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
AS OF 3 PM THU...DRY COLD FRONT SWEEPS THROUGH SATURDAY MORNING
AND WILL BE WELL SOUTH BY EVENING WITH VERY WINDY CONDITIONS
THROUGHOUT THE AREA. WINDS WILL QUICKLY DIMINISH IN THE EVENING AS
THE SURFACE/UPPER RIDGE BUILDS IN FROM THE NORTHWEST. GUIDANCE
TEMPS FOR SAT NIGHT/SUN MORNING COMING IN A FEW DEGREES COOLER
THAN 24 HOURS AGO. LOWS WEST OF HIGHWAY 17 WILL BE IN THE UPPER
20S TO LOWER 30S...WITH MID 30S ELSEWHERE. THE RIDGE WILL QUICKLY
MOVE EAST SUNDAY EVENING WITH THE FLOW BECOMING SOUTHWEST WITH A
RESULTING JUMP IN HIGH TEMPS...GOING FROM MID 50S SUNDAY TO LOWER
70S MONDAY. RAIN RETURNS ON TUESDAY AND TUESDAY NIGHT WITH THE
NEXT COLD FRONT WHICH MOVES THROUGH TUESDAY NIGHT. GUIDANCE POPS
GIVING LIKELY FOR MUCH OF THE AREA BUT PREFER TO KEEP POPS IN THE
CHANCE CATEGORY FOR NOW. GFS AND ECMWF SHOWING SOME TIMING
DIFFERENCES WITH SURFACE AND UPPER FEATURES WEDNESDAY AND
ESPECIALLY THURSDAY. WILL CARRY 20-30% WEDNESDAY AND 40% THURSDAY.
MODELS SHOW ATMOSPHERE OVER THE AREA HAS POOR INSTABILITY SO WILL
LEAVE OUT MENTION OF THUNDER.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...
AS OF 100 AM FRIDAY...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH
THE TAF PERIOD. SCATTERED SHOWER ACTIVITY OCCURRING AHEAD OF A
SECONDARY COLD FRONT SHOULD MOVE EAST OF THE TAF SITES BY
9Z FRIDAY. VFR CEILINGS SHOULD BECOME MOSTLY CLEAR BY 14Z FRIDAY.
ANOTHER COLD FRONT WILL APPROACH LATE IN THE DAY FRIDAY AND MOVE
INTO THE AREA FRIDAY EVENING WITH VFR CEILINGS DEVELOPING AND
ISOLATED SHOWERS POSSIBLE. WINDS WILL PICK UP FRIDAY MORNING FROM
THE WEST AND WILL GUST TO BETWEEN 15 AND 20 KNOTS.

LONG TERM /SAT THROUGH TUE/...
AS OF 3 PM THU...VFR THROUGH MONDAY NIGHT. THE MAIN CONCERN WILL
BE WIND ON SATURDAY AS A DRY COLD FRONT MOVES THROUGH. WINDS WILL
BE FROM THE WEST SOUTHWEST IN THE MORNING...BECOMING WEST
NORTHWEST IN THE AFTERNOON. SPEEDS WILL INCREASE QUICKLY FROM
10-20 KNOTS IN THE MORNING TO 20-30 KNOTS IN THE AFTERNOON. HIGH
PRESSURE WILL QUICKLY BUILD IN FROM THE NORTHWEST SATURDAY EVENING
WITH WINDS RAPIDLY DIMINISHING. SKC ON SUNDAY AS THE HIGH MOVES
OFF THE COAST. WINDS WILL BE NORTHWEST AROUND 5 KNOTS. SOUTHWEST
FLOW FORECAST SUNDAY NIGHT THROUGH TUESDAY. BREEZY CONDITIONS WILL
DEVELOP MONDAY AS A COLD FRONT APPROACHES WITH 15-20 KNOTS DURING
THE DAY...THEN 10-15 KNOTS TUESDAY ALONG WITH SUB-VFR IN SCATTERED
SHOWERS AS A COLD FRONT APPROACHES FROM THE WEST. THUNDER NOT
FORECAST AT THIS POINT AS ATMOSPHERE APPEARS TOO STABLE TO SUPPORT
IT.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 100 AM FRIDAY...GUSTY SOUTHWEST WINDS CONTINUE OVER THE
COASTAL WATERS BUT HAVE DIMINISHED OVER THE SOUNDS. NO CHANGES
NEEDED TO CURRENT SMALL CRAFT ADVISORIES AT THIS TIME AS SW/W
WINDS 15-25 KNOTS WITH GUSTS CLOSE TO 30 KNOTS AT DIAMOND BUOY
CONTINUING OVERNIGHT.

ELEVATED SEAS OF UP TO 10 FT CONTINUE OVER THE CENTRAL WATERS
NEAR DIAMOND BUOY WITH 5-7 FEET OVER NORTHERN AND 4-6 FEET
SOUTHERN SECTIONS. THESE SEAS GRADUALLY SUBSIDE WITH DIMINISHING
WINDS BY FRIDAY MIDDAY.

LONG TERM /FRI NIGHT THROUGH TUE/
AS OF 3 PM THU...WINDY CONDITIONS WILL BE THE RULE FOR THE MARINE
ZONES INTO SUNDAY WITH ROUGH SEAS ON THE COASTAL WATERS. A DRY
COLD FRONT WILL SWEEP THROUGH SATURDAY AND WILL BE FAR TO THE
SOUTH BY EVENING. HIGH PRESSURE BUILDS IN QUICKLY FROM THE
NORTHWEST INTO SUNDAY. PRESSURE GRADIENT WILL LOOSEN QUICKLY AS A
RESULT BUT SEAS WILL TAKE A LITTLE WHILE LONGER TO SUBSIDE. EXPECT
WINDS/SEAS BELOW SCA LEVELS BY SUNDAY EVENING. THE RIDGE WILL MOVE
OFF THE COAST SUNDAY EVENING WITH THE FLOW QUICKLY BECOMING
SOUTHWEST WHICH WILL CONTINUE INTO TUESDAY.

&&

.TIDES/COASTAL FLOODING...
AS OF 330 PM FRIDAY...FOR SATURDAY: WESTERLY GALES ARE EXPECTED
TO DEVELOP AND THIS WILL PRODUCE LOW WATER CONCERNS FOR THE
PAMLICO AND NEUSE RIVERS...AND COASTAL FLOODING CONCERNS FOR THE
SOUND SIDE OF THE OUTER BANKS AS GALE FORCE WINDS EXPECTED TO LAST
NEARLY 12 HOURS. THE WINDS WILL DIMINISH BY LATE SATURDAY EVENING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     AMZ150-156-158.

&&

SYNOPSIS...JME/JBM
NEAR TERM...JME/CTC
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JME/CTC/HSA/SGK
MARINE...JME/CTC/JBM/HSA
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 7, 3:33 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT THU APR 7 2016

NCZ029-044>047-079>081-090>094-098-081945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
333 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD AND DRY AIRMASS WILL SPREAD INTO THE REGION THIS
WEEKEND. GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE AN INCREASED
FIRE DANGER THREAT SATURDAY. THERE WILL BE A THREAT FOR A FROST
OR FREEZE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-081945-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
333 PM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD AND DRY AIRMASS WILL SPREAD INTO THE REGION THIS
WEEKEND. GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE AN INCREASED
FIRE DANGER THREAT SATURDAY. THERE WILL BE A THREAT FOR A FROST
OR FREEZE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:00 AM EDTFreeze WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more24 hr
Apr 8, 3:03 AM EDTGale WarningMHX43 hr
Apr 8, 3:28 PM EDTWind AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more28 hr
Apr 8, 4:21 PM EDTCoastal Flood AdvisoryMHX36 hr
Apr 8, 4:28 PM EDTLow Water AdvisoryMHX29 hr
Apr 8, 4:34 PM EDTRed Flag WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more27 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.